How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask cathy Your Own Question
cathy, Mental Health Professional
Category: Mental Health
Satisfied Customers: 1436
Experience:  MS., MS.Ed., 30 years clinical and administrative experience in psychiatry and mental health
Type Your Mental Health Question Here...
cathy is online now
A new question is answered every 9 seconds

ive started taking zoloft yesterday 50 mg since then i feel

Resolved Question:

ive started taking zoloft yesterday 50 mg since then i feel strange, and have diaheria, some anxiety, and sometimes have crying spells, and am very tired is this normal? ive tried different ssris in the past and couldnt take it long enough to get through the side effects. I was just wondering how long these side effects will last or if they will even stop at all. I tend to read the side effects and expect to have them all could this be effecting me too?
Submitted: 6 years ago.
Category: Mental Health
Expert:  cathy replied 6 years ago.

Hi Tracy and thanks for writing JA


No this is not normal and you are one smart cookie that you read the label and also understand that you are easily suggestible. I am too. Give it five full days and nights and if you are still feeling queasy and anxious call your prescriber and ask them if you can stop taking the meds.


Usually side effects of Zoloft are short lived but also they usually do not show up as soon or as drastically as they have in your case. Having said this, it could also be that you have a sensitivity to Zoloft and should not take it.


So try five days more and if your symptoms become so bad you cannot manage them stop the medicine right away. If after five days you are feeling better good.

Let me know if you need more help on this?

Good luck and warm regards XXXXX XXXXX


cathy and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions